Georgia, 2025Flash Flooding and Damaging Wind in Georgia, August 2, 2025
August 2, 2025 · NWS CHS · 10 events in 2 counties and zones
A cold front along with mid-level energy shifting across the region encountered a warm and moist environment, favoring strong to severe thunderstorms across Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front along with mid-level energy shifting across the region encountered a warm and moist environment, favoring strong to severe thunderstorms across Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 2, 1:41 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 1:41 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
241 PM EDT Sat Aug 2 2025
.SYNOPSIS...
A cold front will stall nearby and linger in the vicinity into
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Aloft, a broad trough continues to expand from the Midwest into the
Northeast U.S. At the surface, a cold front currently located
across the Altamaha River will bring noticeably cooler and
drier air behind it under light north to northeast surface flow.
The front will act as the primary forcing mechanism as well as
the focus for convection this afternoon and evening, though
additional lift from weak embedded shortwave energy aloft will
contribute to scattered to numerous showers and thunderstorms,
mainly during peak heating hours. Temperatures are expected to
rise into the mid 80s north of the front, while areas farther
south will still warm into the upper 80s to lower 90s.
Across Southeast South Carolina, instability appears modest
with SBCAPE values peaking around 1500 J/kg due to less unstable
air, keeping the risk for strong/severe storms low. However,
instability increases significantly across Southeast Georgia,
where SBCAPE values approach 3000 J/kg. This environment could
support a few stronger storms capable of damaging winds/wet
microbursts. Additionally, PWATs near 2.25 inches combined with
slow storm motions (~10 kt) will enhance the risk for locally
heavy rainfall and quick downpours. Because the front will act
as a focus for convective activity, this will result in the
greater coverage and rainfall amounts confined to an area
roughly south of the Savannah River and north of the Altamaha
River. Additionally, HREF guidance indicates a 40-60% chance of
2+ inches of rain within a 6-hour period (mainly 6-12 PM),
roughly along the area of Hinesville to Savannah, and as far
north as Beaufort. Flood Advisories or Flash Flood Warnings
could eventually be needed later.
Tonight: The cold front is anticipated to shift a bit more south,
sinking closer toward the FL/GA border late, allowing stable high
pressure to gradually wedge southward into the forecast area.
Scattered shower and thunderstorm activity look to continue to
focus across extreme southeast Georgia with activity tapering
across southeast South Carolina. This lingering/prolonged
activity near the front could continue the flood threat into
tonight; therefore, Flood Advisories and/or Flash Flood Warnings
could extend into the early overnight period. Low temps will be
cooler than previous nights, generally dipping into the upper
60s/lower 70s inland to mid 70s along the immediate coast.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
High pressure will extend south into the region early next week,
while a stalled front lingers nearby offshore and to the south.
There are hints that the front could nudge back northward towards or
into the area on Tuesday. The mid levels will feature broad
troughing initially, before a ridge becomes more established over
the western Atlantic and places the forecast area in between these
two features. A series of shortwaves are forecast to rotate across
the area. Deep moisture will remain in place, noted by PWats of 2+
inches. This pattern will favor unsettled conditions through the
period with daily chances for showers and some thunderstorms. While
coverage will be highest during the daytime hours, precip could
occur overnight as well. Instability will be meager, precluding much
of a severe weather threat. The primary concern with any activity is
locally heavy rainfall. The highest risk for flooding overall looks
to be roughly Beaufort county and south across southeast Georgia,
but certainly issues could occur anywhere over the forecast area
when high amounts of rain falls in a short period of time.
After the extended stretch of hot and humid conditions last week, we
will now see unseasonably cool temperatures, especially Sunday and
Monday when highs largely peak in the upper 70s to lower 80s. These
values are several degrees below early August normals. Lows will
even fall into the mid/upper 60s over interior locations.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Unsettled weather could continue into mid to late week as a stalled
front will still be meandering near/over the region and occasional
mid level disturbances pass through overhead. This in combination
with ample moisture will result in numerous showers and
thunderstorms each day. With potentially wet antecedent conditions,
locally heavy rainfall could pose a risk for flooding. Temperatures
moderate closer to normal, but still remain a touch below topping
out largely in the upper 80s.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
18Z TAF Discussion: A front currently positioned along the Altamaha
River will slowly sag southward toward the FL/GA border this
evening before stalling. Scattered to numerous showers and
thunderstorms are expected to develop by mid afternoon. The
greatest coverage of convection is expected across southeast
Georgia, generally near the front. Tempo MVFR/IFR cigs/vsbys are
possible with afternoon/evening showers and thunderstorms.
Prevailing -TSRA groups have been introduced during the early
evening hours at all terminals. A few storms mainly across
southeast Georgia, potentially which could impact KSAV, could
produce gusty winds and/or torrential rainfall that could
briefly reduce vsbys to 1 mile or less. These details could be
refined in the 00Z TAF issuance or handled by amendments as
trends ensue. Isolated to scattered showers could remain through
the night and into Sunday across southeast Georgia, while
tapering off to the north, therefore we maintained VCSH through
18Z Sunday. Otherwise, low (MVFR) cigs are expected to persist,
with potential for a period of IFR cigs late tonight.
Extended Aviation Forecast: Flight restrictions are possible in low
clouds and showers/thunderstorms through early next week as a
stalled front lingers in the vicinity.
&&
.MARINE...
Today and Tonight: A cold front will slowly drop southward
across the Georgia waters this afternoon and evening before
stalling. Winds will shift north-northeast behind the front,
generally peaking in the 10-15 kt range. Scattered to numerous
showers and thunderstorms are likely across the waters this
afternoon through most of the night, a few which could become
strong this evening, mainly across the Georgia waters closer to
the front. Later tonight as the pressure gradient tightens,
winds across the Charleston County nearshore waters (out to 20
nm) will slightly increase, approaching 20 kt. Gusts could also
approach 25 kt at times, but should solidly remain below Small
Craft Advisory criteria. Seas will range 2-3 ft today,
increasing to 3-5 ft across the Charleston County nearshore
waters late tonight.
Sunday through Thursday: High pressure will reside inland, while a
stalled front meanders nearby/over the coastal waters through much
of the upcoming week. An enhanced pressure gradient between these
two features will lead to gusty northeast winds early next week,
especially on Sunday. Conditions are forecast to stay below Small
Craft Advisory criteria, but some low 20 kt gusts are possible.
Northeast winds are forecast to persist into mid-late week with
speeds 15 knots or less. Seas will average 2-4 feet.
Rip Currents: Gusty northeast winds and increasing swells will lead
to a Moderate Risk of rip currents at the Charleston county beaches
on Sunday. Local calculations keep the remaining beaches at a Low
Risk.
&&
.CLIMATE...
Record Precipitation:
August 2:
KSAV: 1.81/1990
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...BRS
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...BRS/ETM
MARINE...BRS/ETM
Hazardous weather outlook, Aug 2, 12:48 PM EST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
148 PM EDT Sat Aug 2 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-031800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
148 PM EDT Sat Aug 2 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Aug 2, 2:03 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Charleston SC
303 PM EDT Sat Aug 2 2025
GAZ141-021930-
Coastal McIntosh GA-
303 PM EDT Sat Aug 2 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY UNTIL
330 PM EDT...
At 303 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Carnigan to 9 miles southeast of
Little Saint Simons Island, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sapelo Island, Valona, Wolf Island, Meridian, Carnigan and Raccoon
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3141 8139 3145 8143 3146 8141 3156 8129
3146 8119 3140 8123 3138 8122 3136 8122
3135 8123 3135 8125 3133 8123 3131 8123
3129 8124 3128 8125 3128 8129 3130 8130
TIME...MOT...LOC 1903Z 223DEG 12KT 3142 8137 3130 8128 3122 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
STSpecial weather statement, Aug 2, 3:06 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
406 PM EDT Sat Aug 2 2025
GAZ137>141-022100-
Inland McIntosh GA-Inland Liberty GA-Coastal McIntosh GA-Long GA-
Coastal Liberty GA-
406 PM EDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...MCINTOSH AND LONG
COUNTIES UNTIL 5 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Newport, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jones, Midway, Riceboro, South Newport, Retreat, Harris Neck,
Shellman Bluff, Halfmoon Landing, Pine Harbor and Eulonia.
This includes I-95 in Georgia between mile markers 60 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3165 8163 3189 8146 3182 8135 3182 8136
3177 8127 3176 8126 3174 8123 3168 8112
3165 8112 3162 8111 3153 8116 3150 8116
3141 8122
TIME...MOT...LOC 2006Z 211DEG 7KT 3162 8139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRSThunderstorm Wind, Bryan
- When
- August 2, 3:50 PM EST
- Where
- Bryan County, 2.76 mi N of Keller
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 31.890, -81.250
The Bryan County 911 Call Center reported a tree down on Fort McAllister Road near the intersection with Whitehall Lane.
Flash Flood, Chatham
- When
- August 2, 4:13 PM EST to 4:33 PM EST
- Where
- Chatham County, 1.89 mi WNW of Vernonburg to 1.94 mi WNW of Vernonburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -81.150
An emergency manager reported a stalled vehicle in floodwater along Abercorn Street near the intersection with Largo Drive.
Flash Flood, Chatham
- When
- August 2, 4:22 PM EST to 4:52 PM EST
- Where
- Chatham County, 1.5 mi NNW of Vernonburg to 1.49 mi NNW of Vernonburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -81.130
A Chatham County emergency manager reported a stalled vehicle in flood water in the 200 Block of Television Circle.
Flash Flood, Chatham
- When
- August 2, 4:27 PM EST to 4:57 PM EST
- Where
- Chatham County, 1.09 mi WNW of Vernonburg to 1.06 mi WNW of Vernonburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.975, -81.138
An emergency manager reported a stalled vehicle in floodwater near the intersection of Woodley Road and Windsor Road.
Flash Flood, Chatham
- When
- August 2, 4:31 PM EST to 5:28 PM EST
- Where
- Chatham County, 0.71 mi ENE of Central Jct to 1.68 mi N of Savannah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.084, -81.109
An emergency manager reported a stalled vehicle in floodwater near the intersection of Louisville Road and East Lathrop Avenue, near the intersection of West Boundary Street and West Gwinnett Street, on I-16 West near Exit 162, near the intersection of West Gwinnett Street and May Street, and along the 4400 Block of Paulson Street.
Flash Flood, Chatham
- When
- August 2, 4:43 PM EST to 5:13 PM EST
- Where
- Chatham County, 3.46 mi WNW of Vernonburg to 2.67 mi WNW of Vernonburg
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.985, -81.176
The media relayed a picture of two cars stalled in floodwaters on Shawnee Street near the Oglethorpe Mall.
Flash Flood, Chatham
- When
- August 2, 4:45 PM EST to 5:15 PM EST
- Where
- Chatham County, 3.67 mi WNW of Vernonburg to 3.34 mi SW of (Svn)hunter Aaf Sava
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 31.986, -81.180
A county official reported Heroes Way closed from Mohawk Street to Shawnee Street due to flooding.
Flash Flood, Chatham
- When
- August 2, 4:45 PM EST
- Where
- Chatham County, 0.66 mi SSE of Liberty City to 0.48 mi SE of Liberty City
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 32.021, -81.116
A county official reported White Bluff Road closed in front of Savannah Technical College due to flooding.
Flash Flood, Chatham
- When
- August 2, 4:48 PM EST to 5:18 PM EST
- Where
- Chatham County, 1.38 mi N of Fairway Oaks to 1.36 mi N of Fairway Oaks
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.050, -81.130
An emergency manager reported a stalled vehicle in floodwater in the 1400 Block of Mills B Lane Boulevard.
Flash Flood, Chatham
- When
- August 2, 5:10 PM EST to 5:40 PM EST
- Where
- Chatham County, 1.1 mi NW of Vernonburg to 1.26 mi S of (Svn)hunter Aaf Sava
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.983, -81.131
An emergency manager reported a stalled vehicle in floodwaters in the 10000 Block of Abercorn Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 2 to 5, 20257 deaths · 5 events
- Heat in Nevada, August 2, 20254 deaths · 1 event
- Strong Wind in Utah, August 2, 20251 death · 1 event
- Hail and Damaging Winds in Texas, August 2 to 3, 2025$251,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in Kansas, August 2, 20251 in hail · 12 events
- Heavy Rain in Florida, August 2, 20259 events
- Damaging Winds in Wyoming, August 2, 202562 kt wind · 6 events
- Hail and Damaging Winds in Colorado, August 2, 20251 in hail · 5 events
- Heavy Rain in Georgia, August 2, 20254 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 2, 20254 events
- Damaging Winds in Wyoming, August 2, 202562 kt wind · 4 events
- Damaging Winds in Idaho, August 2, 202553 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291189, 1291190, 1291191, 1291192, 1291194, 1291196, 1291199, 1291200, 1291201, 1291202.